Illinois, 2015Damaging Winds and High Wind in Illinois, November 11 to 12, 2015
November 11 to 12, 2015 · NWS LOT · 11 events in 8 counties and zones
On the afternoon and evening of November 11, 2015, a strong area of low pressure lifted northeast across Iowa. The storm produced a high wind event across northern Illinois, northwest Indiana and also storm force winds across portions of Lake Michigan.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon and evening of November 11, 2015, a strong area of low pressure lifted northeast across Iowa. The storm produced a high wind event across northern Illinois, northwest Indiana and also storm force winds across portions of Lake Michigan. The event continued into the early afternoon of the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 11, 6:06 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 11, 6:06 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
606 PM CST WED NOV 11 2015
.MESOSCALE DISCUSSION...
600 PM CST
CONTINUE TO ANALYZE THREAT FOR A PERIOD OF GUSTY SHOWERS AND
STORMS THIS EVE...SOME OF WHICH MAY PRODUCE SEVERE GUSTS. A
SEVERE THUNDERSTORM WATCH HAS BEEN COLLABORATED AND WILL BE ISSUED
SHORTLY FOR THE ILLINOIS CWA. ALSO ARE MONITORING FOR A PERIOD OF
HIGHER END NON-THUNDERSTORM GUSTS TO POSSIBLY NEAR 60 MPH
OVERNIGHT...WHICH HAS RESULTED IN AN INCREASE IN FORECAST WIND
SPEEDS.
LATEST HAND ANALYSIS INDICATES THE SURFACE LOW IS DOWN TO 988 MB
AND CONTINUING TO DEEPEN IN CENTRAL IOWA WITH A WARM FRONT
CURLING EAST AND THEN SOUTHWARD NEAR THE MISSISSIPPI RIVER. JUST
NORTH/NORTHEAST OF THIS FRONT...STRENGTHENING MOIST AND WARM
ADVECTION IS STARTING TO RESULT IN SCATTERED SHOWERS ACROSS
NORTHWEST IL. THESE ARE LIKELY TO INCREASE IN COVERAGE INTO NORTH
CENTRAL AND POSSIBLY NORTHEAST ILLINOIS EARLY THIS EVENING AHEAD
OF THE MAIN AXIS...AND ELEVATED INSTABILITY PER THE 21Z DVN
SOUNDING AND LATEST ANALYSIS COULD SUPPORT THUNDER WITH ANY OF
THIS ACTIVITY. IT IS NOT LIKELY THAT THESE WOULD BE SEVERE BUT THE
ENVIRONMENTAL WIND FIELD IS SO STRONG THAT WILL NEED TO KEEP AN
EYE ON SOME OF THIS ACTIVITY.
THE WARM FRONT IS ADVANCING IN THE NARROW PLUME OF SURFACE BASED
INSTABILITY ON THE ORDER OF 100-200 J/KG AND HELPING TO SUPPORT A
FOCUSED LINE OF CONVECTION WITH EMBEDDED NEAR TO SEVERE GUSTS AS
WELL AS TRANSIENT AREAS OF ROTATION. DYNAMICS AND UPPER SUPPORT
FOR LIFT ARE VERY IMPRESSIVE FOR THE ONGOING STORMS...WITH
STRENGTHENING 850MB WINDS OF 55-65 KT ON REGIONAL VAD PROFILERS.
THESE WINDS WILL BE THE CONCERN WITH DOWNDRAFTS IN ANY ORGANIZED
STORMS PROBABLY BEING AT LEAST NEAR SEVERE. THUS FAR STORMS HAVE
MORPHED INTO MORE OF A NON-DISCRETE MODE WHICH MAY AID IN THAT AT
LEAST INTO NORTH CENTRAL ILLINOIS. THE LINE-ECHO WAVE PATTERN
SIGNATURES AND OCCASIONAL TORNADO THREATS WILL PROBABLY CONTINUE
TO AT LEAST NEAR THE INTERSTATE 39 CORRIDOR IN NORTH CENTRAL
ILLINOIS...AND MAYBE A LITTLE FURTHER EAST. HIGH DYNAMIC / LOW
INSTABILITY EVENTS CAN OUTPERFORM ON THAT TORNADO THREAT...BUT IT
SEEMS LIKE THE DRYLINE IS FORECAST TO CATCH UP TO THE
DRYLINE...AND THAT GRADUALLY IS HAPPENING ON OBSERVATIONAL
TRENDS...WHICH SHOULD LIMIT THE EFFECTIVE HELICITY VALUES FURTHER
EAST OF I-39 TOWARD THE CHICAGO METRO.
ALSO...NEAR THE COLD FRONT...WHICH IS ABOUT A COUPLE HOURS BEHIND
THE DRYLINE...THERE ARE INDICATIONS ON RAP AND NAM FORECAST
PROFILES THAT ENOUGH INSTABILITY IS PRESENT TO DEVELOP SOME
SHOWERS OR EVEN STORMS ON THIS. THE HRRR HAS TRENDED THIS ROUTE
TOO. IF SOME CELLS CAN DEVELOP IN THAT LOCATION...BASICALLY
BETWEEN 11 PM AND 3 AM OR SO...CONCERNED ANY OF THOSE COULD
PRODUCE SEVERE GUSTS AS WELL.
OBSERVATIONAL TRENDS UPSTREAM AND CONTINUED RAP SOUNDINGS INDICATE
WIND GUSTS OVERNIGHT WITHIN THE DRY SLOT AND STEEPENING LOW-LEVEL
LAPSE RATES SUPPORT A PERIOD OF WIND GUSTS IN EXCESS OF 50 MPH.
HIGH WIND PARAMETERS AND PRESSURE CHANGE MAGNITUDE SUPPORT
INCREASING FORECAST WIND GUSTS DURING THAT TIME...DESPITE THE
OVERNIGHT TIMING. WITH SUCH DEEP SYNOPTIC SYSTEMS ESPECIALLY THIS
TIME OF YEAR...TIME OF DAY/INSTABILITY MATTERS MUCH LESS.
MTF
&&
.SHORT TERM...
156 PM CST
THROUGH THURSDAY...
IMPRESSIVE MID-LATITUDE CYCLONE IS WORKING ITS WAY THROUGH THE
PLAINS THIS AFTERNOON...WITH A CONSIDERABLE UPTICK IN THUNDERSTORM
ACTIVITY...NOT ONLY ELEVATED STORMS BUT NOW STARTING TO SEE SOME
POTENTIALLY SURFACE BASED DEVELOPMENT AS WELL IN WESTERN MISSOURI.
THE MAIN SURFACE LOW IS CRUISING ALONG NORTHEAST AND ENTERING INTO
SW IOWA. A SOMEWHAT COMPLICATED SURFACE PATTERN EXISTS WITH PLUME
OF 50S DEWPOINTS IN IOWA AND INTO WESTERN/CENTRAL ILLINOIS NORTH
OF A WARM FRONTAL BOUNDARY IN ARKANSAS...SEPARATING THE SEMI-MOIST
AIRMASS WITH THE VERY MOIST AIRMASS IN THE ARKLATEX. RIGHT BEHIND
THIS BOUNDARY IS A PACIFIC DRYLINE...THEN FARTHER BACK INTO THE
CENTRAL PLAINS IS THE ACTUAL COLD FRONT.
THE AFOREMENTIONED SEMI-MOIST DEWPOINT AXIS WILL SHIFT NORTHEAST
WITH THE LOW AS THE LOW CONTINUES STRENGTHENING THIS AFTERNOON AND
EVENING. LOCALLY...WARM ADVECTION AHEAD OF THE LOW MAY CONTRIBUTE TO
A FEW SHOWERS/SPRINKLES LATER THIS AFTERNOON. THIS EVENING AS THE
STRONG MID/UPPER LEVEL JET PASSES JUST TO OUR SOUTH...PLACING THE
AREA IN A FAVORED REGION FOR UPPER LEVEL ASCENT. WHILE THE SURFACE
PRESSURE GRADIENT SUPPORTS GUSTS OF 40-45 MPH THIS
EVENING...CONVECTIVE ALLOWING MODEL GUIDANCE CONTINUES TO SUGGEST
A FAST-MOVING LINE OF CONVECTIVE SHOWERS/ISOLATED STORMS. THESE
STORMS APPEAR TO BE TIED TO THE DRYLINE AXIS THAT WILL MOVE
NORTHEASTWARD. THE PRIME TIME BEING MID TO LATE EVENING... THROUGH
AROUND MIDNIGHT IN THE EAST. WITH SUCH A STRONG LOW LEVEL WIND
FIELD IN PLACE...LOCALLY HIGHER GUSTS ARE POSSIBLE. WHILE ALL
HAZARDS REMAIN POSSIBLE THIS EVENING GIVEN THE STRONG LOW LEVEL
WIND SHEAR...THE HIGHEST CONCERN IS DAMAGING WINDS LARGELY TIED
TO THE SHOWERS...WITH THE HIGHEST TORNADO THREAT FOCUSED IN
IOWA/ALONG THE MISSISSIPPI RIVER. THE INSTABILITY IS NOT GREAT -
PROGGED AT 200-400 J/KG MUCAPE - BUT SUFFICIENT GIVEN THE STRONG
SHEAR. THE HIGHEST DEWPOINTS AND INSTABILITY WILL BE FOUND IN OUR
WESTERN AND SOUTHERN AREAS WHERE SOME MORE POTENT STORMS ARE
POSSIBLE.
THE LOW WILL REACH ITS PEAK OVERNIGHT IN CENTRAL WISCONSIN BEFORE
PUSHING TO GREEN BAY BY DAYBREAK...THEN NORTHEAST INTO SOUTHEAST
ONTARIO THURSDAY AFTERNOON. THE SURFACE COLD FRONT WITH THE LOW WILL
THEN MOVE THROUGH OVERNIGHT...SHIFTING WINDS TO THE SW AND REMAINING
QUITE GUSTY WITH POSSIBLY A SECONDARY MAXIMUM TO THE CONVECTIVE
INDUCED GUSTS TO THAT SEEN THIS EVENING. THERE LOOK TO BE A FEW
SHOWERS ASSOCIATED WITH THE COLD FRONT...THEN BACK BEHIND IT AS THE
UPPER LOW PULLS AWAY AS AN UPPER LEVEL VORT LOBE ROTATES THROUGH THE
AREA. THERE SHOULD BE QUITE A BIT OF STRATOCUMULUS CLOUDS AROUND
THURSDAY WHICH WILL CAP MIXING A BIT...BUT STILL LOOKING AT
WESTERLY WIND GUSTS 40-50 MPH THROUGH THE DAY.
KMD
&&
.LONG TERM...
236 PM CST
EXTENDED FORECAST...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
FOR THURSDAY NIGHT AND FRIDAY...THE VERY STRONG AND GUSTY WEST WINDS
WILL SLOWLY BEGIN TO DIMINISH OVERNIGHT THURSDAY INTO FRIDAY WHILE
GRADUALLY TURNING NORTHWEST BY FRIDAY EVENING AHEAD OF AN
APPROACHING RIDGE AXIS...BUT MOST OF THE DAY ON FRIDAY WILL REMAIN
QUITE BREEZY AND COOL. IT IS NOT OUT OF THE QUESTION THAT LIGHT
RAIN OR FLURRIES MIGHT DEVELOP IN SOME LOCATIONS FRIDAY MORNING
AS A STRONG VORTICITY LOBE SWINGS OVERHEAD IN THE NORTHERN JET
STREAM...THOUGH MID 30S SURFACE TEMPERATURES AND RELATIVELY DRY
AIR AT LOW LEVELS WOULD BOTH APPEAR TO INHIBIT ANYTHING
SIGNIFICANT.
FOR SATURDAY AND SUNDAY...THE CENTER OF HIGH PRESSURE CROSSES TO THE
SOUTH OF THE AREA THROUGH TENNESSEE AND KENTUCKY DURING THE DAY
SATURDAY WITH THE NORTHERN AXIS OF THIS RIDGE PASSING OVERHEAD.
SKIES SHOULD BE CLEAR AND SUNNY SATURDAY BUT THE PRESSURE GRADIENT
AROUND THE HIGH REMAINS FAIRLY STRONG...SUGGESTING WINDS MAY NOT
RELAX QUITE AS MUCH AS MIGHT BE EXPECTED UNDER A DOME OF HIGH
PRESSURE. BY SATURDAY AFTERNOON THE RIDGE AXIS WILL HAVE MOVED EAST
OF THE AREA ALLOWING WINDS TO BACK SOUTHWESTERLY AND BEGIN TO DRAW
IN WARMER AIR AGAIN. THE WARMUP OVER FRIDAY'S MID 40S HIGHS SHOULD
BE ABOUT 10 DEGREES ON SATURDAY AND AT LEAST 15 DEGREES ON
SUNDAY.
FOR SUNDAY NIGHT INTO MONDAY AND TUESDAY...WITH INCREASING WARMTH
FROM SOUTHERLY WINDS COMES INCREASING MOISTURE...AND MILD BUT
UNSETTLED WEATHER WILL BE THE STORY FOR THE BEGINNING OF NEXT WEEK.
THE DOME OF HIGH PRESSURE WHICH CROSSED THE LOCAL AREA SATURDAY WILL
LINGER ACROSS THE SOUTHEASTERN CONUS EARLY NEXT WEEK WHILE THE NEXT
LOW PRESSURE SYSTEM APPROACHES FROM THE PLAINS. THE DEGREE OF MID
NOVEMBER WARMTH THAT MIGHT BE ACHIEVED WITH THREE OR FOUR DAYS OF
PERSISTENT SOUTHERLY FLOW BETWEEN THESE SYSTEMS WILL BE MODERATED BY
THE ACCOMPANYING LIKELIHOOD OF CLOUDY SKIES AND RAIN. EVEN THE
WARMEST MODELS TOP OUT IN THE UPPER 50S MONDAY AND LOWER 60S
TUESDAY. BY NEXT WEEK SEASONABLY NORMAL HIGHS DROP INTO THE 40S
WHILE RECORDS ARE IN THE LOWER 70S...SO THIS WILL BE JUST A BIT
WARMER THAN TYPICAL FOR THIS TIME OF THE SEASON.
BEGINNING MONDAY MORNING...THE GFS BRINGS PRECIPITABLE WATER VALUES
ABOVE ONE INCH AND KEEPS THIS ELEVATED MOISTURE OVER THE AREA
THROUGH WEDNESDAY. ONE INCH VALUES WOULD BE OVER THE 90TH
PERCENTILE BASED ON THE CLIMATOLOGY FOR THE AREA DURING THIS PORTION
OF THE MONTH. VALUES ON TUESDAY CLIMB FURTHER...TOWARD 1.2 OR 1.3
INCHES WHICH WOULD ACTUALLY BE APPROACHING THE 99TH PERCENTILE OR
RECORD HIGH VALUES FOR THIS TIME OF YEAR. FORECAST DEWPOINTS ALSO
ARE HIGHER THAN NORMAL HIGH TEMPERATURES. THE ECMWF FOLLOWS A
SIMILAR PATTERN THOUGH DETAILS CERTAINLY ARE DIFFERENT ENOUGH THAT
NOTHING CAN BE STATED WITH CONFIDENCE AT THIS RANGE OTHER THAN
PERIODS OF HEAVY RAIN APPEAR TO BE POSSIBLE MONDAY AND ESPECIALLY
TUESDAY.
LENNING
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* GUSTY SOUTH-SOUTHEASTERLY WINDS INTO THIS EVENING.
* VERY STRONG GUSTY WINDS...UP AROUND 40 KT AT TIMES...LATE
TONIGHT INTO THURSDAY...WITH A BRIEF PERIOD OF HIGHER WINDS
POSSIBLE LATE TONIGHT FOLLOWING THE COLD FRONTAL PASSAGE.
* STRONG LINE OF SHOWERS/THUNDERSTORMS MOVING OVER THE TERMINALS
AFTER 02 UTC THIS EVENING.
* LLWS CONDITIONS THIS EVENING.
* LOWERING CIGS OVERNIGHT TO LOW END MVFR AND PSBL IFR.
KJB
//DISCUSSION...UPDATED 00Z...
A VERY DYNAMIC AND STRONG STORM SYSTEM WILL IMPACT THE WEATHER
SIGNIFICANTLY ACROSS THE AREA THIS EVENING THROUGH THURSDAY. WIDELY
SCATTERED SHOWERS ARE BEGINNING TO DEVELOP OVER THE AREA A IN
RESPONSE TO A SUBSTANTIAL INCREASE IN THE WINDS JUST OFF THE
SURFACE. THIS WILL ALSO LIKELY PRODUCE LLWS THIS EVENING. SOME
THUNDER WILL BE POSSIBLE IN THESE DEVELOPING SHOWERS OVER THE NEXT
HOUR OR TWO. HOWEVER...IT STILL APPEARS THE BEST THREAT OF
THUNDERSTORMS WILL BE WITH THE LINE OF STRONG TO SEVERE STORMS
CURRENTLY SHIFTING EASTWARD TOWARDS THE MISSISSIPPI RIVER. THE
LATEST TIMING OF THIS LINE CONTINUES TO SUPPORT THIS ACTIVITY
IMPACTING THE EASTERN TERMINALS BY...02-03 UTC THIS EVENING...AND
AROUND 01 UTC AT KRFD. EXPECT THE POSSIBILITY OF A PERIOD OF STRONG
WINDS WITH THIS LINE OF STORMS AS IT MOVES OVER THE AREA.
STRONG WEST-SOUTHWESTERLY WINDS WILL SET UP ACROSS THE AREA
OVERNIGHT...AND WIND GUSTS COULD APPROACH 40-45 KT FOR A PERIOD LATE
TONIGHT. WESTERLY WINDS WILL REMAIN STRONG ON THROUGH
THURSDAY...WITH GUSTS UP TO 40 KT AT TIMES.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM-HIGH WITH WIND SPEEDS AND DIRECTION...AND LLWS
CONDITIONS THIS EVENING.
* HIGH WITH PERIODS OF SHOWERS THIS EVENING WITH MEDIUM-HIGH
CONFIDENCE WITH TSRA.
* MEDIUM IN CIG HEIGHTS THIS EVENING AND OVERNIGHT.
* MEDIUM TO HIGH WITH WIND FORECAST.
KJB
//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...
* FRIDAY...VFR/WX NIL. STRONG/GUSTY WEST-NORTHWEST WINDS...TO 30KT.
* SATURDAY AND SUNDAY...VFR/WX NIL. SOUTHWEST WINDS.
* MONDAY AND TUESDAY...CHANCE OF SHRA. SOUTHERLY WINDS.
KJB
&&
.MARINE...
359 PM CST
A CENTER OF VERY STRONG LOW PRESSURE LIFTING ACROSS IOWA AND
THROUGH WISCONSIN TONIGHT WILL CROSS THE NORTHERN HALF OF THE LAKE
THURSDAY MORNING AND THEN HEAD ACROSS LAKE HURON INTO ONTARIO
THURSDAY EVENING. STRONG SOUTHERLY GALES AHEAD OF THIS SYSTEM
WILL VEER WESTERLY TONIGHT AND INCREASE TO STORM FORCE WITH THE
MORE DENSE COLDER AIR BEHIND THE LOW. A PERIOD OF GALES WILL
FOLLOW THE STORM FORCE WINDS ON FRIDAY AND FRIDAY NIGHT BUT THEN
WINDS RELAX FOR THE WEEKEND. STARTING SATURDAY AFTERNOON...SOUTHERLY
FLOW DEVELOPS AND PERSISTS THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 6 PM THURSDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 6 PM
THURSDAY.
LM...GALE WARNING...NEARSHORE WATERS UNTIL 3
PM FRIDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 6 PM WEDNESDAY.
GALE WARNING...LMZ777-LMZ779 UNTIL 9 AM THURSDAY.
STORM WARNING...LMZ777-LMZ779...9 AM THURSDAY TO 9 AM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Nov 11, 4:28 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CST WED NOV 11 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122230-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
428 PM CST WED NOV 11 2015 /528 PM EST WED NOV 11 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
WIND GUSTS OF AT LEAST 45 MPH AT TIMES APART FROM ANY STORMS.
THUNDERSTORMS...SOME OF WHICH MAY PRODUCE....
WIND GUSTS IN EXCESS OF 50 MPH.
A BRIEF QUICKLY MOVING TORNADO.
AREAS AFFECTED AND TIMING:
A PRIMARY AXIS OF STORMS WILL SHIFT EAST FROM IOWA AND MISSOURI
INTO NORTHERN AND CENTRAL ILLINOIS THIS EVENING...REACHING NEAR
THE INTERSTATE 39 CORRIDOR AROUND 900 PM...AND THE CHICAGO TO
KANKAKEE AXIS FROM 10 PM TO MIDNIGHT.
DISCUSSION:
AS A RIBBON OF STORMS...SOME OF WHICH BEING SUPERCELLS...MOVE
INTO WESTERN ILLINOIS THEY SHOULD MAINTAIN THEIR INTENSITY
THROUGH EARLY EVENING. SOME SCATTERED STORMS MAY DEVELOP IN
ADVANCE OF THIS MAIN BAND OF SHOWERS AND STORMS...THOUGH THESE
ARE NOT ANTICIPATED TO BE SEVERE. THE MAIN AXIS OF STORMS WILL
SHIFT ACROSS THE AREA DURING THE MID TO LATE EVENING. DUE TO
HIGH WINDS IN THE ENVIRONMENT SOME OF THESE STORMS COULD EASILY
PRODUCE BRIEF SEVERE WINDS. THE THREAT FOR BRIEF TORNADOES WILL
LIKELY SLOWLY DIMINISH AFTER 9 PM...THOUGH STILL BE REALIZED
ACROSS AT LEAST NORTH AND EAST CENTRAL ILLINOIS.
BY OVERNIGHT...NON THUNDERSTORM WIND GUSTS WILL CONTINUE TO
INCREASE BEHIND THE COLD FRONT...WITH GUSTS APPROACHING 55 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIND GUSTS OF 40 TO 55 MPH WILL OCCUR THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED BRIEFLY THIS EVENING...MAINLY IN NORTH
CENTRAL ILLINOIS. SPOTTERS SHOULD BE AWARE ANY STORMS WILL BE
MOVING AROUND 60 MPH MAKING IT CHALLENGING FOR SAFE SPOTTING.
&&
LMZ740>745-122230-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
428 PM CST WED NOV 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALES WILL BE SEEN ACROSS NEARSHORE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
GALES WILL CONTINUE THURSDAY THROUGH FRIDAY AFTERNOON...WITH
HAZARDOUS WAVES LINGERING IN THE INDIANA WATERS EAST OF GARY
FRIDAY NIGHT.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122230-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
428 PM CST WED NOV 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALES WILL BE SEEN ACROSS THE LAKE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STORM FORCE WINDS ARE LIKELY OVER SOUTHERN PORTIONS OF THE LAKE
THURSDAY THROUGH FRIDAY MORNING. GALE FORCE WINDS ARE EXPECTED
ACROSS THE LAKE THROUGH FRIDAY EVENING.
&&
MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Nov 11, 6:43 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CST WED NOV 11 2015
ILZ003>005-008-010-011-120115-
BOONE IL-OGLE IL-LEE IL-WINNEBAGO IL-DE KALB IL-MCHENRY IL-
643 PM CST WED NOV 11 2015
...SPECIAL WEATHER STATEMENT FOR EASTERN OGLE...EASTERN WINNEBAGO...
NORTHWESTERN DE KALB...NORTHEASTERN LEE...BOONE AND NORTHWESTERN
MCHENRY COUNTIES UNTIL 715 PM CST...
AT 643 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HILLCREST...OR 7 MILES NORTHWEST OF ROCHELLE...MOVING NORTHEAST
AT 70 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD... BELOIT... BELVIDERE...
LOVES PARK... MACHESNEY PARK... ROCHELLE...
SOUTH BELOIT... ROCKTON... ROCKFORD AIRPORT...
ROSCOE... POPLAR GROVE... CHERRY VALLEY...
KIRKLAND... CAPRON... HILLCREST...
STILLMAN VALLEY... TIMBERLANE... CALEDONIA...
DAVIS JUNCTION... CRESTON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4249 8864 4176 8902 4197 8925 4250 8912
TIME...MOT...LOC 0043Z 201DEG 63KT 4201 8912
MTF
Special weather statement, Nov 11, 7:00 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CST WED NOV 11 2015
ILZ004-005-011-012-019>021-120200-
BOONE IL-LA SALLE IL-KANE IL-GRUNDY IL-KENDALL IL-DE KALB IL-
MCHENRY IL-
700 PM CST WED NOV 11 2015
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LA SALLE...KENDALL...DE
KALB...GRUNDY...KANE...BOONE AND MCHENRY COUNTIES UNTIL 800 PM CST...
AT 659 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROCKFORD
TO NEAR DWIGHT...AND MOVING NORTHEAST AT 70 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AURORA... JOLIET... ELGIN...
CARPENTERSVILLE... ST. CHARLES... OSWEGO...
ALGONQUIN... WEST CHICAGO... MCHENRY...
BATAVIA... BELVIDERE... WOODSTOCK...
LOVES PARK... GENEVA... OTTAWA...
SYCAMORE... YORKVILLE... STREATOR...
MORRIS... LITTLE ROCK...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4250 8820 4216 8820 4215 8824 4207 8826
4112 8824 4110 8896 4249 8894
TIME...MOT...LOC 0059Z 218DEG 62KT 4243 8915 4116 8855
MTFSpecial weather statement, Nov 11, 7:16 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
716 PM CST WED NOV 11 2015
ILZ006-013-014-020>022-120145-
LAKE IL-COOK IL-DUPAGE IL-WILL IL-GRUNDY IL-KENDALL IL-
716 PM CST WED NOV 11 2015
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN KENDALL...DUPAGE...
NORTHEASTERN GRUNDY...WILL...COOK AND LAKE COUNTIES UNTIL 745 PM
CST...
AT 715 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF GUSTY SHOWERS
AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARVARD TO NEAR
PEOTONE...AND MOVING NORTHEAST AT 70 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHICAGO... AURORA... JOLIET...
NAPERVILLE... ELGIN... WAUKEGAN...
CICERO... HAMMOND... ARLINGTON HEIGHTS...
EVANSTON... SCHAUMBURG... BOLINGBROOK...
PALATINE... SKOKIE... DES PLAINES...
ORLAND PARK... TINLEY PARK... OAK LAWN...
BERWYN... MOUNT PROSPECT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4249 8780 4227 8783 4206 8767 4185 8761
4173 8752 4130 8753 4129 8827 4207 8826
4215 8824 4216 8820 4250 8820
TIME...MOT...LOC 0115Z 240DEG 58KT 4198 8860 4111 8811
MTFHigh Wind, Ogle
- When
- November 11, 7:18 PM CST
- Where
- Ogle forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.043, -89.321 (the zone’s center; the record gives no point)
Large tree branch blocking a roadway 4 miles east southeast of Polo. Also other reports of multiple braches down across the county.
High Wind, Winnebago
- When
- November 11, 7:40 PM CST
- Where
- Winnebago forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.336, -89.161 (the zone’s center; the record gives no point)
Large tree branch down in yard of home on 42nd Street in Rockford.
High Wind, De Kalb
- When
- November 11, 8:10 PM CST
- Where
- De Kalb forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 41.894, -88.770 (the zone’s center; the record gives no point)
Numerous powerlines downed onto a tree in Genoa.
Thunderstorm Wind, La Salle
- When
- November 11, 8:12 PM CST
- Where
- La Salle County, Lostant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.150, -89.070
Tree branches and powerlines down as reported by LaSalle County Emergency Manager.
Thunderstorm Wind, La Salle
- When
- November 11, 8:30 PM CST
- Where
- La Salle County, Streator
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.120, -88.830
Fence blown down as relayed by Facebook.
High Wind, Will
- When
- November 11, 8:30 PM CST
- Where
- Will forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
River Road north of Renwick and south of Fort Beggs Dr closed due to downed tree limbs and power lines.
High Wind, Kendall
- When
- November 11, 8:30 PM CST
- Where
- Kendall forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.591, -88.429 (the zone’s center; the record gives no point)
Report received from Facebook of multiple downed trees limbs and power lines in Oswego.
High Wind, La Salle
- When
- November 12, 2:35 AM CST
- Where
- La Salle forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
High Wind, Kane
- When
- November 12, 3:30 AM CST
- Where
- Kane forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.939, -88.429 (the zone’s center; the record gives no point)
Trampoline blown over the top of a patio and into a house in South Elgin.
High Wind, Cook
- When
- November 12, 4:00 AM CST
- Where
- Cook forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
Two foot diameter tree branch snapped and lying on 54th Avenue and 97th Street in Oak Lawn.
High Wind, Kane
- When
- November 12, 7:53 AM CST
- Where
- Kane forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.939, -88.429 (the zone’s center; the record gives no point)
Power lines down on Rt. 31 between I-88 and Airport Rd in North Aurora.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, November 11 to 12, 20151 injured · $2.0 million · EF2 · 59 events
- High Surf in Puerto Rico, November 11, 20151 death · 1 event
- Tornadoes and Damaging Winds in Iowa, November 11, 2015$1.4 million · EF1 · 6 events
- Wildfire in Oklahoma, November 11, 2015$550,000 · 4 events
- Damaging Winds and Strong Wind in Illinois, November 11, 2015$228,000 · 52 kt wind · 19 events
- High Wind in Missouri, November 11, 2015$192,000 · 52 kt wind · 7 events
- High Wind in Iowa, November 11 to 12, 2015$50,000 · 57 kt wind · 30 events
- High Wind in Kansas, November 11, 2015$120,000 · 52 kt wind · 3 events
- Tornadoes and Hail in Iowa, November 11, 2015EF1 · 30 events
- Tornado and Damaging Winds in Missouri, November 11, 2015$7,000 · EF0 · 43 events
- Tornadoes and Damaging Winds in Illinois, November 11, 2015EF1 · 15 events
- Tornado in Missouri, November 11, 2015EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606430, 606431, 606432, 606434, 606437, 606438, 606439, 606443, 606440, 606441, 606442.